BulDML at Institute of Mathematics and Informatics >
IMI Periodicals >
Mathematica Balkanica >
Mathematica Balkanica New Series, Vol. 24, 2010, Fasc. 3-4 >

Please use this identifier to cite or link to this item:

Title: Mathematical Optimization for the Train Timetabling Problem
Authors: Stanojević, Predrag
Marić, Miroslav
Kratica, Jozef
Bojović, Nebojša
Milenković, Miloš
Keywords: Rail Transportation
Integer Programming
Issue Date: 2010
Publisher: Bulgarian Academy of Sciences - National Committee for Mathematics
Citation: Mathematica Balkanica New Series, Vol. 24, Fasc 3-4 (2010), 303p-312p
Abstract: Rail transportation is very rich in terms of problems that can be modelled and solved using mathematical optimization techniques. The train scheduling problem as the most important part of a rail operating policy has a very significant impact on a rail company profit considering the fact that from the quality of a train timetable depends a flow of three most important resources on rail network: cars, locomotives and crews. The train timetabling problem aims at determining a periodic timetable for a set of trains that does not violate track capacities and satisfies some operational constraints. In this paper, we developed an integer programming approach for determining an optimal train schedule for a single, one-way track linking two major stations, with a number of intermediate stations between. The application has been tested on a realistic example suggested by the PE “Serbian Railways”. Obtained results show a potential for a practical application of proposed approach.
Description: AMS Subj. Classification: 90C57; 90C10;
ISSN: 0205-3217
Appears in Collections:Mathematica Balkanica New Series, Vol. 24, 2010, Fasc. 3-4

Files in This Item:

File Description SizeFormat
mb-vol24-fasc34-2010-303p-312p.pdf279.28 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.


Valid XHTML 1.0!   Creative Commons License